Thunderstorm Wind, McCracken
- When
- July 14, 3:35 PM CST
- Where
- McCracken County, Paducah
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 37.083, -88.633
Several trees were blown down on the west side of Paducah.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 14, 2:55 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 355 PM CDT FRI JUL 14 2006 .DISCUSSION... VISIBLE SATELLITE PICTURES CLEARLY INDICATED A MESOSCALE CONVECTIVE VORTEX SPINNING OVER SERN MO AND MOVING SLOWLY EAST. IT WAS RIGHT ON A MID/UPPER LEVEL SHORTWAVE TROF AXIS. TSTMS DEVELOPED ON THE FRONT EDGE OF THE MCV AND MERGED INTO A GIGANTIC CLUSTER OF STORMS WITH FREQUENT LIGHTNING AND HEAVY RAIN NEAR THE MS RIVER THIS AFTN. IN THE WARM AND VERY MOIST AIRMASS...TSTMS ALSO DEVELOPED ALONG AN OUTFLOW BOUNDARY ACROSS SRN IL AND SWRN IND. DUE TO MARGINALLY FAVORABLE WIND FIELDS AND INSTABILITY...SVR POTENTIAL WILL CONTINUE AT LEAST FOR THE NEXT FEW HOURS AS THE SHORTWAVE TROF SWEEPS THRU THE FOUR STATE REGION. AFTER MIDNIGHT...CHANCES OF PCPN WILL DROP NOTICEABLY...AND SHOULD BE OUT OF THE PAH FCST AREA BY 12Z SAT. TEMPS ON SAT WILL PROBABLY BE CAPPED IN THE MAINLY IN THE LOWER 90S AS SLIGHTLY DRIER AIR FILTERS IN ON NRLY WINDS BEHIND THE LATEST SHORTWAVE. HEAT INDICIES MAY STILL GET ABOVE 100 IN SOME PLACES DURING THE WEEKEND. AFTER THAT HOWEVER...ATMOSPHERIC MOISTURE SHOULD RECOVER...ALBEIT NOT QUITE TO THE RECENT POST RAIN LEVELS. A LARGE RIDGE OF HIGH PRESSURE IS EXPECTED TO KEEP THE FCST DRY FOR THE REMAINDER OF THE PERIOD. THE OPERATIONAL GFS CONTINUES TO SHOW A LONGWAVE TROF LOWERING HEIGHTS OVER THE CENTRAL CONUS...AND GENERATES GULF RETURN FLOW IN THE LOW LEVELS AHEAD OF THE SYSTEM AS A RESULT. THE GFS ENSEMBLES SHOW A HINT OF THIS. MEANWHILE...OTHER MED RANGE GUIDANCE...MOST NOTABLY THE ECMWF...INDICATED THAT THE HEAT DOME/RIDGE WILL STAY IN PLACE THRU DAY7. THUS THE LATTER PART OF THE FCST PACKAGE WILL REPRESENT A COMPROMISE BETWEEN THE ECMWF AND THE GFS ENSEMBLES...WITH MORE WEIGHT GIVEN THE THE ECMWF. THIS MEANS THAT DEWPOINTS MAY REMAIN IN THE LOWER 70S IN MOST PLACES...AND THUS TEMPS MAY NOT GO QUITE AS HIGH AS MAV/MET GUIDANCE INDICATES. IT WILL BE OPPRESSIVELY HOT NEXT WEEK THOUGH. HEAT INDICIES MAY REACH ADVISORY CRITERIA THEN. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 432 PM CDT FRI JUL 14 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 432 PM CDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING ACROSS MOST OF THE AREA. THE BEST CHANCE WILL BE GENERALLY EAST OF A LINE FROM PERRYVILLE TO BLOOMFIELD MISSOURI. THE MAIN HAZARDS WITH THE STORMS WILL CONTINUE TO BE STRONG TO SEVERE WINDS...AND VERY HEAVY RAINFALL. SOME PEA SIZE HAIL MAY OCCUR AS WELL. THE STORMS SHOULD WIND DOWN FROM WEST TO EAST ACROSS THE REGION LATER THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES REACHING THE 100 TO 105 DEGREE RANGE OVER PORTIONS OF THE QUAD STATE REGION EACH AFTERNOON FROM SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE REGION THROUGH THE EARLY EVENING HOURS. DRS/CN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 157 PM CDT FRI JUL 14 2006 ILZ080-081-084-085-088-MOZ076-086-087-100-142000- BOLLINGER MO-CAPE GIRARDEAU MO-FRANKLIN IL-JACKSON IL-PERRY IL- PERRY MO-UNION IL-WAYNE MO-WILLIAMSON IL- 157 PM CDT FRI JUL 14 2006 ...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS... STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS AREAS NORTHWEST OF A LINE FROM WILLIAMSVILLE MISSOURI...TO MARBLE HILL...TO GORHAM ILLINOIS...TO ELKVILLE THROUGH 3 PM. TORRENTIAL RAINFALL...WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED WITH STORMS...ALONG WITH THE POSSIBILITY OF SMALL HAIL. HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLY LOCALIZED FLOODING. RST
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
259 PM CDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG JACKSON 37.38N 89.65W
07/14/2006 CAPE GIRARDEAU MO FIRE DEPT/RESCUE
NUMEROUS TREES DOWN WHICH FELL ON POWER LINES.
&&
PATSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 337 PM CDT FRI JUL 14 2006 ILZ081-082-085-086-088>090-093-094-142130- FRANKLIN IL-HAMILTON IL-JOHNSON IL-MASSAC IL-POPE IL-PULASKI IL- SALINE IL-UNION IL-WILLIAMSON IL- 337 PM CDT FRI JUL 14 2006 ...THUNDERSTORMS WITH LOCALLY STRONG WINDS AND TORRENTIAL RAIN MOVING THROUGH FAR SOUTHERN ILLINOIS... AT 330 PM...STRONG TO POSSIBLY SEVERE THUNDERSTORMS WERE ALONG INTERSTATE 57...FROM NEAR THE INTERSTATE 24 JUNCTION TO ULLIN. THESE STORMS WILL MOVE EAST...REACHING VIENNA AND HARRISBURG ILLINOIS BETWEEN 4 PM AND 5 PM. THESE STORMS WILL BE ACCOMPANIED BY TORRENTIAL RAINFALL THAT COULD RESULT IN ISOLATED FLASH FLOODING. NEARLY CONTINUOUS LIGHTNING...STRONG WIND GUSTS TO 45 MPH...AND SMALL HAIL WILL ACCOMPANY THE STRONGEST STORMS. ISOLATED LOCATIONS COULD RECEIVE DAMAGING WINDS IN EXCESS OF 60 MPH...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. GO INDOORS TO A STURDY SHELTER...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. IF A WARNING IS ISSUED...STAY AWAY FROM WINDOWS AND GO TO AN INTERIOR ROOM. MY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
354 PM CDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM NON-TSTM WND DMG ANNA 37.46N 89.24W
07/14/2006 UNION IL LAW ENFORCEMENT
TREES DOWN ON EAST SIDE OF ANNA.
&&
PATSPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
400 PM CDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG ANNA 37.46N 89.24W
07/14/2006 UNION IL LAW ENFORCEMENT
TREES DOWN ON EAST SIDE OF ANNA.
&&
PATSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 432 PM CDT FRI JUL 14 2006 ILZ086-087-090-091-094-KYZ005>008-142230- GALLATIN IL-GRAVES KY-HARDIN IL-LIVINGSTON KY-MARSHALL KY-MASSAC IL- MCCRACKEN KY-POPE IL-SALINE IL- 432 PM CDT FRI JUL 14 2006 ...THUNDERSTORMS WITH LOCALLY STRONG WINDS AND TORRENTIAL RAIN MOVING THROUGH FAR SOUTHERN ILLINOIS AND WESTERN KENTUCKY... AT 430 PM...A BROKEN LINE OF VERY STRONG THUNDERSTORMS STRETCHED ALONG A LINE FROM HARRISBURG ILLINOIS TO PADUCAH KENTUCKY. AS THIS ACTIVITY MOVES EAST AT 30 MPH...IT WILL IMPACT COMMUNITIES FROM RIDGEWAY TO GOLCONDA ILLINOIS TO SMITHLAND...REIDLAND...AND MAYFIELD KENTUCKY THROUGH 530 PM. ACCOMPANYING THE STORMS WILL BE PERIODIC LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. THESE STORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL THAT COULD RESULT IN ISOLATED FLASH FLOODING. GO INDOORS TO A STURDY SHELTER...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. IF A WARNING IS ISSUED...STAY AWAY FROM WINDOWS AND GO TO AN INTERIOR ROOM. RJP
The Paducah radar (KPAH), 12 km away, was scanning. The volume nearest the first event began at 21:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down on the west side of Paducah.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523849.